Tapering off antidepressants - Anxiety and Depre...

Anxiety and Depression Support
45,617 members46,973 posts

Tapering off antidepressants

Lozza4444
Lozza4444

Please could people share their experience of tampering off antidepressants. I’m going to start soon and it would be good to know how others got on. Thanks

10 Replies
oldestnewest
Hidden
Hidden

So I’ve tried a few times. When I transition off the first step is cutting down dosage but SLOWLY. It is very important to gradually decrease the dose allowing time in between changes in dosage. Talking to your doctor might be important when trying to figure out the best way to effectively do this.

As for other aspects of coping without the antidepressants, I stumbled upon L Theanine or fsh oil. They are natural supplements that can work wonders, you may want to research them. When you’re coming off it’s also very important to have different things in place to boost your mood. I’ll list some examples:

-ROUTINE. You need a routine if you don’t already have one, like getting up every morning and cooking breakfast or reading a book or doing quiet time. I find that the healthier you eat the more energy you have which can help improve your mood to offset the absence of the medication.

-exercise. This can also enhance your mood and energize you a lot. I use the app Sworkit and can select what workout I want and for how many minutes. Going on a walk and running is also beneficial

- maybe get some oils or lavender to help sleep at night and try and get as much sleep as you can

These things may seem silly, but in my experience when I was not extremely intentional about these things I feel back to the point where I would need my medication again. I hope this helps!

Lozza4444
Lozza4444 in reply to Hidden

Thank you for your reply. Slow very much seems the way to go. I am only on 10mg of Citalopram but remember having side effects last time I came off. So going to take it really slowly this time.

Hidden
Hidden

You have to go extremely slow under your physician care. It took me 6 months to get off Paxil years ago. If you have capsules you can break the capsules open and remove some but only under the advice of your physician. You can experience nausea vomiting seizures etc..so please do it under your physician care. Good luck 👍

Lozza4444
Lozza4444 in reply to Hidden

Thank you. I’m in pills but I will cut it in half so I go from 10 to 5. Hopefully this will reduce the side effects.

Hidden
Hidden in reply to Lozza4444

Sure, go slow trust me. Make sure your physician is monitoring you

I had been on Paxil for 25 years and it took a year and a half to find a replacement and wean me off the paroxetine. Initially the ARNP has tried it too quickly and it caused a horrendous chemical reaction. My psychiatrist took over and we did it at a more moderate pace. And it was still difficult. Be careful. And like has been said do it under your doctors care.

Hidden
Hidden in reply to LilyAnnepuppy

Yes it is tough. It took me 6 months to wean completely off and at 6 months the pill was so tiny that's how hard it is. I had brain zaps..

LilyAnnepuppy
LilyAnnepuppy in reply to Hidden

Me too. It was a nightmare.

just answered this on another post week 3 of tapering down from mirtazapine apart from sleep odd days of being down coping ok.

Blehk.

Honestly, the only reason why I’ve ever had to taper off, was to start a different medication. And in my experience, it was horrible.

I don’t know your reasoning, but make sure you have a great and very reliable support system.

Hope all goes well.💕

You may also like...